Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Invertibility preserving linear maps and algebraic reflexivity of elementary operators of length one


Author: Peter Semrl
Journal: Proc. Amer. Math. Soc. 130 (2002), 769-772
MSC (2000): Primary 47B49
DOI: https://doi.org/10.1090/S0002-9939-01-06177-9
Published electronically: August 29, 2001
MathSciNet review: 1866032
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $X$ and $Y$ be real or complex Banach spaces. We show that a surjective linear map $\phi:{\mathcal B}(X) \to {\mathcal B}(Y)$ preserving invertibility in both directions is either of the form $\phi(T)=ATB$ or the form $\phi(T)=CT'D$, where $A:X\to Y$, $B:Y\to X$, $C:X' \to Y$, and $D:Y\to X'$ are bounded invertible linear operators. As an application we improve a result of Larson and Sourour on algebraic reflexivity of elementary operators of length one.


References [Enhancements On Off] (What's this?)

  • 1. B. Aupetit, Propriétés spectrales des algèbres de Banach, Lecture Notes in Mathematics 735, Springer-Verlag, 1979. MR 81i:46055
  • 2. M. Bresar, P. Semrl, Linear preservers on ${\mathcal B}(X)$, Banach Center Publications 38 (1997), 49-58. MR 99c:47044
  • 3. A.A. Jafarian, A.R. Sourour, Spectrum-preserving linear maps, J. Funct. Anal. 66 (1986), 255-261. MR 87m:47011
  • 4. I. Kaplansky, Algebraic and analytic aspects of operator algebras, American Mathematical Society, Providence, 1970. MR 47:845
  • 5. D. Larson, Reflexivity, algebraic reflexivity, and linear interpolation, Amer. J. Math. 110 (1988), 283-299. MR 89d:47096
  • 6. D. Larson, A.R. Sourour, Local derivations and local automorphisms of ${\mathcal B}(X)$, Proc. Symp. Pure Math. 51 (1990), 187-194. MR 91k:47106
  • 7. J. Lindenstrauss, On nonseparable reflexive Banach spaces, Bull. Amer. Math. Soc. 72 (1966), 967-970. MR 34:4875
  • 8. R.I. Ovsepian, A. Pelczynski, Existence of a fundamental total and bounded biorthogonal sequence, Studia Math. 54 (1975), 149-159. MR 52:14942
  • 9. A.R. Sourour, Invertibility preserving linear maps on ${\mathcal L}(X)$, Trans. Amer. Math. Soc. 348 (1996), 13-30. MR 96f:47069
  • 10. O. Taussky, H. Zassenhaus, On the similarity transformation between a matrix and its transpose, Pacific J. Math. 9 (1959), 893-896. MR 21:7216

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B49

Retrieve articles in all journals with MSC (2000): 47B49


Additional Information

Peter Semrl
Affiliation: Institute of Mathematics, Physics, and Mechanics, Jadranska 19, 1000 Ljubljana, Slovenia
Email: peter.semrl@fmf.uni-lj.si

DOI: https://doi.org/10.1090/S0002-9939-01-06177-9
Received by editor(s): July 22, 1998
Received by editor(s) in revised form: September 14, 2000
Published electronically: August 29, 2001
Additional Notes: This research was supported in part by a grant from the Ministry of Science of Slovenia
Communicated by: David R. Larson
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society